MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381411
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Rn attempt x2 to place piv using 24gauge 0.56in catheter bd insyte-n autoguard lot 3114869 exp 3/31/2026 and lot 2021385 exp 1/31/2028.Both times the catheter tip was split and frayed.Resulting in 3 iv sticks for this infant.Switched to 26gauge catheter without incident.I spoke with sam and he thought they were frayed before insertion.
 
Additional Manufacturer Narrative
The complaint of a damaged catheter tip was confirmed; however, the root cause could not be determined.Two 24g insyte-n autoguard units were provided for investigation from lots 3114869 and 5051385.The samples exhibited evidence of use.The needles were received fully retracted within the safety shield.The iv catheters were received separate from the needles and unit packages.Because they were received separate from the packages, it is unclear which unit belongs to which lot.A functional test revealed a leak in one of the iv catheters.A microscopic analysis of the leak site revealed a v-shape breach in the catheter tubing near the tip, which was consistent for needle puncture damage.No damage was identified on the other iv catheter.Due to the evidence of use, the damage may have occurred during the insertion process.The instructions for use (ifu) indicate that if the needle is partially or completely withdrawn from the catheter tubing during insertion, do not re-insert the needle into the catheter tubing as damage may occur.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No new information.

Brand Name
INSYTE-N AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23621697
Report Number1710034-2025-01852
Device Sequence Number8978039
Product Code FOZ
UDI-Device Identifier00382903815111
UDI-Public(01)00382903815111(10)3114869
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number381411
Device Lot Number3114869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown